MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP SEMICONSTRAINED HUMERAL SOCKET INSERT, 44MM, HXE-PLUS

ENCORE MEDICAL L.P. RSP; RSP SEMICONSTRAINED HUMERAL SOCKET INSERT, 44MM, HXE-PLUS
Model Number 509-01-044
Health Effect - Clinical Codes Fall (1848); Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection and dislocation after a fall.The previous surgery and the surgery detailed in this event occurred 2 months and 2 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection and dislocation after a fall.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.Agent has clearly mentioned that "patient fell", and there are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to infection.Patient fell and dislocated.

Brand Name
RSP
Common Device Name
RSP SEMICONSTRAINED HUMERAL SOCKET INSERT, 44MM, HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12130618
Report Number1644408-2021-00679
Device Sequence Number14602627
Product Code PHX
UDI-Device Identifier00888912144643
UDI-Public(01)00888912144643
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number509-01-044
Device Catalogue Number509-01-044
Device Lot Number384P1009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR